Advertisement

Survey on recent advances in inverse problems of Padé approximation theory

  • G. López Lagomasino
  • V. V. Vavilov
Survey Articles
  • 495 Downloads
Part of the Lecture Notes in Mathematics book series (LNM, volume 1105)

Abstract

Suppose a formal power series is given and that we know some facts about the (asymptotic) behavior of the poles (or part of them) for a certain subsequence of the associated Padé approximants. Inverse problems deal with finding out, with just this information, as much as possible about the analytical properties of the function corresponding to the power series. In the past two years, very important results have been obtained in this direction.

Keywords

Inverse Problem Singular Point Formal Power Series Rational Approximants Counting Multiplicity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    T. Bagby, On interpolating by rational functions, Duke Math. J, 36, 1, (1969), 95–104.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    G. A. Baker Jr., Essentials of Padé Approximants, Academic Press, New York, (1975).zbMATHGoogle Scholar
  3. 3.
    G. A. Baker Jr., P. R. Graves-Morris, Padé Approximants, Part I: Basic Theory. Enc. of Math. and Appl., v. 13, Addison-Wesley Pub. Co., (1981).Google Scholar
  4. 4.
    R. de Montessus de Ballore, Sur les fractions continues algébrique, Bull. Soc. Math. France, 30 (1902), 28–36.MathSciNetzbMATHGoogle Scholar
  5. 5.
    L. Bieberbach, Analytische Fortsetzung, Springer-Verlag, Berlin-Gottingen-Heidelberg, (1955).Google Scholar
  6. 6.
    V. I. Buslaev, On the poles of the m-th row of the Padé table, Mat. Sb. 117 (159), 4(1982), 435–441; Eng. transl. in Math U.S.S.R. Sb, 45 (1983).MathSciNetzbMATHGoogle Scholar
  7. 7.
    V. I. Buslaev, A. A. Gončar, S. P. Suetin, On the convergence of subsequences of the m-th row of the Padé table, Mat. Sb. 120(162), 4(1983), 540–545.MathSciNetzbMATHGoogle Scholar
  8. 8.
    A. A. Gončar, On the convergence of generalized Padé approximants of meromorphic functions, Mat. Sb., 98(140), 4(12), (1975), 564–577; Eng. transl. in Math U.S.S.R. Sb., 27(1975).MathSciNetGoogle Scholar
  9. 9.
    A. A. Gončar, K. N. Lungu, The poles of diagonal Padé approximants and the analytic extension of functions, Mat. Sb. 111(153), 2(1980), 119–132; Eng. transl. in Math U.S.S.R. Sb., 39(1981).Google Scholar
  10. 10.
    A. A. Gončar, The poles of the rows of the Padé table and the meromorphic extension of the functions, Mat. Sb., 115(157), 4(8), (1981), 590–613, Eng. transl. in Math U.S.S.R. Sb., 43(1982).MathSciNetGoogle Scholar
  11. 11.
    A. A. Gončar, On the uniform convergence of diagonal Padé approxmants, Mat. Sb., 118(160), 4(8), (1982), 535–556; Eng. transl. in Math. U.S.S.R. Sb., 42(1983).MathSciNetGoogle Scholar
  12. 12.
    J. Hadamard, Essai sur l'étude des fractions données par leur développement de Taylor, J. Math. Pures et Appl., (4), 8 (1892), 101–186.Google Scholar
  13. 13.
    R. K. Kovačeva, Generalized Padé approximants and meromorphic continuation of functions, Mat. Sb., 109(151), 3(1979), 365–377; Eng. transl. in Math U.S.S.R. Sb., 37, 3(1980).MathSciNetGoogle Scholar
  14. 14.
    G. López, V. A. Prohorov, V. V. Vavilov, On an inverse problem for the rows of a Padé table, Mat. Sb., 110(152), 1(9), (1979), 117–127; Eng. transl. in Math U.S.S.R. Sb., 38, (1980).MathSciNetGoogle Scholar
  15. 15.
    V. A. Prohorov, S. P. Suetin, V. V. Vavilov, Poles of the m-th row of the Padé table and the singular points of functions, Mat. Sb. 122(164), 4(1983).Google Scholar
  16. 16.
    E. A. Rahmanov, On the convergence of Padé approximants in classes of holomorphic functions, Mat. Sb., 112(154), (1980), 162–169; Eng. transl. in Math. U.S.S.R. Sb., 40, (1981).MathSciNetGoogle Scholar
  17. 17.
    E. B. Saff, An extension of Montessus de Ballore's theorem on the convergence of interpolating rational functions, J. Approx. Theory 6, (1972), 63–67.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    S. P. Suetin, On the convergence of rational approximants of polynomial expansions in the regions of meromorphicity of a given function, Mat. Sb., 105(147), 3, (1978), 413–430, Eng. transl. in Math. U.S.S.R. Sb., 33, (1979).MathSciNetGoogle Scholar
  19. 19.
    S. P. Suetin, Inverse problems for generalized Padé approximants, Mat. Sb., 109(151), (1979), 629–646; Eng. transl. in Math. U.S.S.R. Sb., 37(1980).MathSciNetzbMATHGoogle Scholar
  20. 20.
    S. P. Suetin, On the theorem of Montessus de Ballore for rational approximants of orthogonal expansions, Mat. Sb. 114(156), 3, (1981), 451–464; Eng. transl. in Math. U.S.S.R. Sb., 42(1982).MathSciNetzbMATHGoogle Scholar
  21. 21.
    S. P. Suetin, On the poles of the m-th row of the Padé table, Mat. Sb., 120(162), 4(1983), 500–504.MathSciNetzbMATHGoogle Scholar
  22. 22.
    J. L. Walsh, Interpolation and Approximation by Rational Functions in the Complex Domain, 5th ed., Coll. Publ., v. 20, A.M.S., Providence, (1969).Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • G. López Lagomasino
    • 1
  • V. V. Vavilov
    • 2
  1. 1.Fac. of Phys. and MathematicsUniv. of HavanaHavanaCuba
  2. 2.Fac. of Mech. and MathematicsUniv. of MoscowMoscowRussian Federation

Personalised recommendations